Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Took Gabapentin, OxyContin. Pain came back and had taken OxyContin. Have sweating, slight headache. Overdose?

I have just been released from hospital today. I have a partial lumbar discectomy booked for April 3rd. Today before being released I was given a block (cortezone injection into my S1 nerve root). For the last 9 days in hospital I have been taking 20mg OxyContin morning & night, 300mg Gabapentin 3 times a day and 10mg Endone every 6 hours. I was increased to 30mg OxyContin 4 days ago. I was given medication to use for home for he next 4 days until I see my GP, it wasn't until late that I realised that there wasn't any Endone. I took my Gabapentin at 6pm and OxyContin at 8pm as usual. Gradually over the course of the day my pain has come back (granted not as intense but still around a 7 out of 10) I have taken another 20mg tablet of OxyContin at 10.30pm and went to bed. I started to feel sweaty and wasn't sure if I had taken too much. I have looked online and haven't been able to find anything to help, like signs to watch for an overdose... I have been taking this medication at reduced amounts since injuring myself in November of last year if this helps. Only the last 9 days have they been almost doubled. I would like to know if the sweating and slight headache is a bad sign or not and what I need to look out for until I see my GP tomorrow morning.
Asked On : Sun, 24 Mar 2013
Answers:  1 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Psychiatrist 's  Response
Hi there, thanks for asking. sweating and headaches could be the signs of withdrawal from the medication you were taking. If you take less than needed of this medication, it could cause sweating, anxiety, blood pressure change, etc. Your sweating could also be related to your back pain. If the pain is not controlled completely, the sympathetic system in the body is activated and causes such symptoms like sweating, headaches, etc. These are not dangerous sings fortunately. I wish you the best.
Answered: Sun, 24 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor